| Catalog Number |
1410MSK |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through normal density tissue, the needle of the device was allegedly bent.It was further reported that the needle was allegedly pulled with force from the patient's breast.A coaxial was used and procedure was completed with another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one mission biopsy kit was received for evaluation.During visual evaluation, it was noted that the blunt stylet, trocar stylet, compatible coaxial and 10mm adapter was not returned for evaluation.The device appeared to have residue throughout, the device was returned in primed configuration with the cannula at the 20mm position and the sample notch was exposed.The sample notch was found to be bent forwards when positioned on a flat surface.No other visual anomalies were noted to the device.The functional testing was not performed, due to the nature of the complaint.Therefore, the investigation is confirmed for the reported bent needle as the sample notch was noted to bent and the investigation is inconclusive for the reported difficult to remove as further functional testing can't be performed.A definitive root cause for the alleged needle bent and difficult to remove issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 08/2025), g3.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description